# SDR M7KA20110501#4545

- Difficulty date: April 28, 2011
- Submitted: May 1, 2011
- Operation: Air carrier
- Aircraft: N862MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4545
- Aircraft time: 2,416 hours, 4,767 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Doubler
- Condition: Cracked
- Location: Tail Boom
- Part time: 412 hours, 856 cycles
- Component: Tail Boom
- Component part number: 350A2300600151
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PERIODIC INSP, A CRACK WAS DISCOVERED IN THE INSIDE CORNER OF THE TAIL BOOM TAIL CONE DOUBLER. THIS DOUBLER WAS A MFG PART THAT WAS INTENDED AS A REPAIR OF A CRACK IN THE TAIL CONE SHEET METAL PREVIOUSLY REPORTED UNDER UNIQUE CONTROL NUMBER M7KA20101210 NR4545. THE DOUBLER WAS MFG AND INSTALLED IAW MFG APPROVED REPAIR DOCUMENTATION SPECIFIC TO THIS ACFT.  AS THE ORIGINAL .75 INCH CRACK IN THE TAIL CONE ENDED AT A RIVET BORE HOLE NO STOP DRILL HAD BEEN PERFORMED.  AFTER REMOVAL OF THE CRACKED DOUBLER IT WAS DETERMINED THAT THE UNDER LYING TAIL CONE CRACK HAD CONTINUED PAST THE RIVET BORE HOLE AN ADDITIONAL .75 INCH WHERE IT HAD PREVIOUSLY TERMINATED MIRRORING THE CRACK IN THE DOUBLER. THE REMOVED DOUBLER HAS BEEN RETURNED TO THE MFG ENGINEERING DEPARTMENT FOR ASSESSMENT OF THE REPAIR FAILURE AS TO THE LIKELY CAUSE WHETHER ENGINEERING OR WORKMANSHIP OR BOTH. THE CRACKS STARTING POINTS ARE LOCATED IN THE RADIUS OF THE TAIL BOOM CUT OUT LOWER AFT RT CORNER.  IT IS OF NOTE THAT THE RADIUS IS VERY SMALL AND THE DOUBLER MFG INSTRUCTIONS HAD NO RADIUS DIMENSION MINIMUM NOTED.  THE DOUBLER INSIDE CORNER WAS FINISHED TO MATCH THE EXISTING TAIL CONE CUT OUT PROFILE AT INSTALLATION.  CURRENTLY AWAIT A NEW APPROVED REPAIR FROM MFG, AN ADDITIONAL .75 INCH.
